Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 81, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 8, 2006, 6:10 PM CDT for Hidalgo County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2006, 6:10 PM CDT (23:10 UTC)
- Expired
- Sep 8, 2006, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:45 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 8, 1:45 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT FRI SEP 8 2006 .DISCUSSION...TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR DUE MOSTLY TO THE CLOUD COVER. WINDS WILL BE LIGHT FROM THE EAST TO SOUTHEAST TODAY AND INCREASE SLIGHTLY ON SATURDAY. SOME SPOTTY SHOWERS OVER PORTIONS OF DEEP SOUTH TEXAS TODAY SHOULD DEVELOP EVEN MORE LATER THIS AFTERNOON. THE SHOWERS SHOULD DISSIPATE SOMEWHAT THIS EVENING. AN UPPER LEVEL LOW TROUGH FOR THE WEEKEND SHOULD INCREASE SHOWERS AND THUNDERSTORMS ONCE AGAIN. THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.04 AND A K-INDEX OF 31. && .MARINE...AT NOON BUOY020 REPORTED EAST WINDS AT 6KTS AND SEAS 1 FOOT. WINDS WILL REMAIN LIGHT FROM THE EAST AND SOUTHEAST THROUGH EARLY NEXT WEEK AS WEAK HIGH PRESSURE REMAINS IN THE NORTHERN GULF. RESULTANT SEAS ARE FORECAST TO REMAIN AT 2 FEET OR LESS AT BUOY 42020 THROUGH SEVEN DAYS. THE REMNANTS OF A FRONTAL BOUNDARY IN COMBINATION WITH MIDLEVEL IMPULSES WILL SPARK SHOWERS AND THUNDERSTORMS DURING MOST OF THE NEXT SEVEN DAYS. && .AVIATION...A DECREASE IN MIDLEVEL CLOUD COVER HAS ALLOWED THE SEABREEZE TO FORM UP AND MOVE INLAND THIS AFTERNOON. AVIATORS SHOULD BE ON THE LOOKOUT FOR LOWERED CIGS AND VIS AND OCCASIONAL LIGHTNING IN AND NEAR THESE STORMS AS THEY MOVE WEST. CIGS SHOULD IMPROVE AFTER SUNSET...WITH HIGH CIRRUS MOVING OVERHEAD MOST OF THE NIGHT AND CALM WINDS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 89 78 92 79 / 20 40 10 30 20 BROWNSVILLE 75 91 77 93 78 / 20 40 10 30 20 HARLINGEN 73 93 75 94 77 / 20 40 10 30 20 MCALLEN 74 92 78 96 78 / 20 40 10 30 20 RIO GRANDE CITY 74 90 79 97 79 / 10 30 20 30 20 SOUTH PADRE ISLAND 77 87 80 91 80 / 20 40 10 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 65/64 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Sep 8, 5:31 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 531 AM CDT FRI SEP 8 2006 TXZ248>257-091045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 531 AM CDT FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY MAY DEVELOP TODAY MAINLY OVER THE MARINE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH EARLY NEXT WEEK. THE ACTIVITY WILL BROADEN FROM THE MARINE AREAS TO INCLUDE MUCH OF THE LOWER AND MID VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:54 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.